I have seen THREE doctors in the past 2 weeks concerning my tongue and left ear pain/congestion that comes and goes throughout the day and I have had the ear congestion for months... I got used to it. 3 weeks ago my tongue started having this burning/tingling sensation that got worse as the day went on. so my dentist put me on prednisone. after day 4 the burning went away but the tingling was constant. like pins and needles in my mouth and roof of my mouth when i push my tongue up on the roof of my mouth there was pressure (like sinus i assume) so my doctor said i did NOT have thrush. all doctors said this. even though there is always this thick coating on the back of my tongue and it feels like wool all the time. by the afternoon and evening whatever i eat it's hard to swallow and it feels like my tongue is swelling in the back of my throat. my mouth feels sticky and like this film all on the roof i can't explain. it's horrible. i drink water constantly. i am currently taking prilosec twice a day because i have a small hernia by my belly button, not sure if that is the culprit? i do NOT get a heart burn feeling at all, but I do belch often after i eat and i eat small amounts throughout the day. i tried keeping a track of what foods i'm eating that makes my throat more dry and scratchy and like a swelling sensation as if something is stuck down there. but last night it happened with ANYTHING i ate. so i'm so frustrated and confused and i am afraid to eat anything now. i take allergy meds, starting zyrtec D today and i take benedryl at night ONLY because it calms me down and helps me sleep. i know anxiety makes this condition worse. but there IS a condition here. and it's only getting worse with my tongue and back throat. i also thought TMJ but my bite doesn't feel off and i can chew fine. it's only left ear and in the morning it's not bad at all, i can barely feel congestion.. as the day goes on and in the evening it feels like i am dying of some fungal infection in my mouth and ear, EVERY night. i started rinsing with biotene 4x a day just to get some relief from the wool feeling in my mouth. i changed toothpastes (dentist recommended that) nothing changed. all doctors said my tongue looks fine and it blows my mind. just because it's not thrush doesn't mean everything is ok. my mouth shouldn't feel like wool and sticky and swollen in the back of my throat. food allergies/sensitivities i have thought about, but it seems to happen with anything i eat as the day goes on. and that coating gets worse, so i try to brush it off with a tongue brush (gently) and tongue foam. i have asked family if i have bad breath and they all said no. i'm going insane with this! if anyone can share their thoughts i would greatly appreciate it. i only get 2 more visits with my doc for the rest of the year and the year just started. :-/
was on nasonex for a week, stopping today because i'm not sure if it's helping
currently on prednisone (again, though i don't think it helped the first time)
starting zyrtec D today hoping it helps
i take benedryl or sudafed PE at night along with melatonin to help me sleep and relax
i am active and fit and i am 35 years old, mother of 3
Understand your predicament.
Your symptoms could sometimes be due to Sjogren's syndrome, which causes symptoms that include arthritis and dry eyes and mouth. This could be causing the odd sensations in the mouth. The condition is much more common in women. It is diagnosed by eye tests, imaging studies and a biopsy. Treatment focuses on relieving symptoms, which often subside with time. Please discuss this with your doctor am sure he will provide further assistance.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.